Hail, Henderson
- When
- September 27, 5:58 PM CST
- Where
- Henderson County, Zion
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.817, -87.483
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Sep 27, 11:47 AM CST, 6 hours 11 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 1247 PM CDT WED SEP 27 2006 .DISCUSSION... EARLY THIS AFTERNOON...THE COLD FRONTAL BOUNDARY WAS JUST NW OF THE CWFA. CLOUDS WERE ALONG AND JUST BEHIND THE BOUNDARY. MEANWHILE...CONVECTION WAS SEEN ACROSS SCNTRL MO INTO ARKANSAS IN A ZONE OF STEEP LOW AND MID LEVEL LAPSE RATES...AND AHEAD OF THE SOUTHERN EXTENT OF A MID LEVEL TROF...AND PERHAPS A PRE SFC FRONTAL TROF. SPC HAS UPGRADED THEIR PROBABILISTIC GRAPHICS FOR SVR POTENTIAL THIS AFTERNOON AND EVENING. WILL CONTINUE TO MENTION SVR IN THE GRIDS AND ZFP FOR LATE TODAY AND THIS EVENING. THE 4.5KM NON HYDROSTATIC WRF SHOWS CONVECTION INITIATING ACROSS SE MO AND SRN IL LATE THIS AFTERNOON...WHICH LINES UP RATHER WELL WITH THE RUC AND GFS 3-6HR DEPICTIONS. WILL TRANSLATE OUR HIGHEST POPS SOUTH AND EAST WITH TIME THIS EVENING AS THE FRONT PROGRESSES FROM NW TO SE ACROSS THE FA. BY 06Z...THE FRONT SHOULD BE CLEAR OF ALL THE CWFA...SAVE FOR THE HOPKINSVILLE AREA. AFTER MIDNIGHT...THE THUNDER THREAT DROPS OFF...AND WE WILL CONTINUE TO REFLECT THAT IN THE FCST. THURSDAY STILL A CHALLENGE TEMP WISE. GUIDANCE CONTINUES TO REBOUND OUR MAX TEMPS INTO THE 60S...DESPITE AN ALL DAY LINGERING THREAT OF SHOWERS AND CONSIDERABLE CLOUDS. WILL PLAY IT SAFE AND REMAIN CLOSE TO GUIDANCE FOR NOW DUE TO UNCERTAINTY. THE CHANCE OF SHOWERS SHOULD BE OVER BY THE END OF THE DAY THURSDAY...ONCE THE MID LEVEL TROF AXIS FINALLY MOVES EAST OF THE AREA. THURSDAY NIGHT/FRIDAY MORNING...HIGH PRESSURE BUILDS OVER THE REGION. COOLER AIRMASS...SKIES BECOMING MOSTLY CLEAR...WITH LIGHT WINDS MEANS FROST POTENTIAL STILL EXISTS VERY EARLY FRIDAY MORNING. WILL PLACE IN THE GRIDS AND FORECAST...FOR SE MO AND SRN IL...WHERE MINS COULD RANGE FROM THE MID TO UPPER 30S. MODEL DIFFERENCES EXIST WITH RESPECT TO SATURDAY/S WEATHER MAKER. THE GFS KEEPS THINGS DRY THROUGH THE DAY SATURDAY...WHILE THE NAM/WRF DEVELOPS SHOWERS ACROSS THE FA...ESP DURING THE AFTERNOON. WILL MAINTAIN A LOW CHANCE POP SAT...AND POPS SAT NIGHT FOR SHOWERS. MODELS STILL INCONSISTENT WITH RESPECT TO HOW MUCH ELEVATED INSTABILITY WILL BE PRESENT...SO WILL CONTINUE TO KEEP THUNDER OUT FOR NOW. OVERALL CONFIDENCE IN THE LONG RANGE FORECAST IS NOT TERRIBLY HIGH. SUNDAY STILL LOOKS DRY WITH WEAK HIGH PRESSURE IN CONTROL. MONDAY...THE 12Z GFS IS NOW SHOWING A NARROW BAND OF DEEPER MOISTURE AND SCANT QPF FROM SE MO INTO SRN IL...LINGERING FROM THE WEEKEND SYSTEM THAT NEVER MOVES FAR AWAY FROM THE AREA. WILL WAIT FOR MORE RUN TO RUN CONSISTENCY WITH RESPECT TO THAT...BEFORE THINKING ABOUT ANY MONDAY POP. WITH RESPECT TO LATE TUESDAY INTO WEDNESDAY...THE 12Z GFS HAS COME MORE IN LINE WITH THE 00Z ECMWF...IN KEEPING AN APPROACHING FRONTAL SYSTEM TO OUR NORTH. DUE TO THE AMOUNT OF UNCERTAINTY...AND POTENTIAL FOR SETTING UP A FLIP FLOP FORECAST...WILL LEAVE POPS OUT OF THE TUE / WED FORECAST FOR NOW...DESPITE COLLABORATIVE APPEARANCE...SINCE WE ARE STILL WITHIN TOLERANCE WITH OUR NEARBY OFFICES. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 638 PM CDT WED SEP 27 2006 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-281900- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 638 PM CDT WED SEP 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT A RISK OF SEVERE THUNDERSTORMS WILL CONTINUE ACROSS MOST OF THE REGION THROUGH THE MID EVENING HOURS. THE AREA WITH THE GREATEST RISK OF ISOLATED SEVERE THUNDERSTORMS IS SOUTH OF A LINE FROM EVANSVILLE INDIANA TO MARION ILLINOIS TO POPLAR BLUFF MISSOURI. A STRONG COLD FRONT WAS MOVING ACROSS SOUTHERN ILLINOIS...SOUTHEAST MISSOURI AND SOUTHWEST INDIANA LATE THIS AFTERNOON. THE FRONT WILL CONTINUE TO PROGRESS SOUTHEAST ACROSS THE REGION THROUGH THE EVENING HOURS. ISOLATED SEVERE THUNDERSTORMS REMAIN LIKELY...WITH THE MAIN HAZARDS LARGE HAIL UP TO HALF DOLLAR SIZE...AND ISOLATED STRONG WIND GUSTS TO 60 MPH. THERE IS ALSO A POSSIBILITY OF A BRIEF SHORT LIVED TORNADO. THE SEVERE WEATHER THREAT WILL DIMINISH ONCE THE FRONT MOVES THROUGH. THE FRONT SHOULD BE OUT OF THE REGION SHORTLY AFTER MIDNIGHT. MOVEMENT OF THE STORMS WILL BE EAST AROUND 40 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SOME PATCHY FROST IS POSSIBLE ACROSS SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED THIS EVENING. MY/CN
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
513 PM CDT WED SEP 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL NORRIS CITY 37.98N 88.33W
09/27/2006 M0.88 INCH WHITE IL TRAINED SPOTTER
&&
JGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
545 PM CDT WED SEP 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL NEW HAVEN 37.90N 88.13W
09/27/2006 E0.75 INCH GALLATIN IL LAW ENFORCEMENT
DIME SIZE HAIL OBSERVED ON THE COUNTY LINE BETWEEN WHITE
AND GALLATIN COUNTIES.
&&
JGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
555 PM CDT WED SEP 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM HAIL MOUNT VERNON 37.94N 87.90W
09/27/2006 E0.75 INCH POSEY IN TRAINED SPOTTER
PEA SIZE HAIL ALSO REPORTED WITH THIS STORM.
&&
MIKENPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
632 PM CDT WED SEP 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM HAIL VIENNA 37.41N 88.89W
09/27/2006 E0.75 INCH JOHNSON IL LAW ENFORCEMENT
&&
MIKENPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
637 PM CDT WED SEP 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND DMG 15 SW POPLAR BLUFF 36.61N 90.60W
09/27/2006 BUTLER MO TRAINED SPOTTER
CAR PORT WAS DAMAGED...SEVERAL TREES DOWN.
&&
JGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
648 PM CDT WED SEP 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 PM HAIL DONIPHAN 36.62N 90.82W
09/27/2006 M0.75 INCH RIPLEY MO FIRE DEPT/RESCUE
&&
JGThe Evansville,IN radar (KVWX), 54 km away, was scanning. The volume nearest the first event began at 23:57 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2006Every state in 2006This day in weather historyWarnings in Kentucky, September 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5535254.